Texas, 2005

Wildfire in Texas, November 15 to 17, 2005

November 15 to 17, 2005 · NWS CRP · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 15, 10:41 AM CST, 19 minutes earlier.

Area forecast discussion, Nov 15, 10:41 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1041 AM CST TUE NOV 15 2005

.UPDATE...WEAK 500MB SHORTWAVE EMERGING OUT OF MEXICO INTO DEEP S TX
THIS MORNING. ASSOC SHOWERS AND ONE LONE TSTM HAVE ARE CLIPING
KLEBERG. HAVE KEPT POPS AT 10% THRU NOON DOWN IN KLEBERG BUT HAVE
INCLUDED WX NOW WITH THE POPS.

BREEZY CONDS HAVE DEVELOPED ALONG THE COASTAL COUNTIES COURTESY OF
MIXING OF HIGHER MOMENTUM PARCELS ASSOC WITH 30-35 KT SRLY LLJ.
WINDS SHOULD SLIGHTLY WEAKEN INTO THE EARLY AFTERNOON AS LLJ
WEAKENS AND SHIFTS EAST...AHEAD OF COLD FRONT.

AND NOW ONTO THE MUCH ANTICIPATED STRONG COLD FRONT. AS OF 16Z THE
FRONT WAS LOCATED ALONG A LINE FM TYLER TO JUST S OF KILLEEN TO
JUST SOUTH OF JUNCTION AND WAS BLASTING SE COURTESY OF SOME
IMPRESSIVE PRESS RISES BEHIND THE FRONT. 3 HR PRESS RISES WERE AN
IMPRESSIVE 8 TO 9 MB ACROSS OK AND W-CNTL TX. AM NOT EXPECTING MUCH
OF A SLOW DOWN WITH THIS FRONT THRU THE DAY. TIME DISTANCE TOOL
PUTS THE FRONT ALONG A COT TO VCT LINE AROUND 3 PM...A ROCKPORT TO
LAREDO LINE AROUND 4 PM...AND TO CORPUS CHRISTI AROUND 5 PM. BOTH
THE GFS AND NAM SHOW THESE PRESS RISES CONT ALL THE WAY DOWN INTO
S TX BEHIND THE FRONT. BOTH GFS AND NAM SHOWS A 45-50 KT 925MB
NERLY WIND BEHIND THE FRONT ACROSS THE ERN HALF OF THE CWA. THINK
WE WILL HAVE NO PROBLEM ACHIEVING SUSTAINED WIND ADVISORY CRITERIA
ALONG THE COAST THIS EVENING AND NO PROBLEM SEEING GUSTS TO WIND
ADVISORY CRITERIA ACROSS THE INLAND COUNTIES ALONG AND EAST OF
U.S. 281. THEREFORE WILL HOIST A WIND ADVISORY. ACROSS THE WRN 4
COUNTIES CONDITIONS APPEAR MARGINAL AT BEST (MAYBE A LITTLE BETTER
IN WEBB) FOR JUST A FEW HOURS. HOWEVER...WOULD LIKE TO LOOK
CONSISTENT WITH EWX WIND ADVISORY SO WILL ALSO ISSUE WIND
ADVISORY FOR WRN COUNTIES.

ONTO POPS WITH FRONT. WHILE 12Z CRP SOUNDING SHOWS CAP HAS
DEVELOPED AT 850MB MODEL FORECAST SOUNDINGS INSIST CAP WILL BEGIN
TO WEAKEN AFTER 18Z...AND FRONTAL FORCING FROM SUCH A STRONG FRNT
MAY HELP TO BREAK WHAT IS LEFT OF IT. STEEP LAPSE RATES ABOVE THE
CAP WILL WORK WITH GOOD SFC HEATING AHEAD OF THE FRONT TO YIELD
IMPRESSIVE CAPE VALUES. MODELS SHOW PWS NEARLY 1.8 TO POOL ALONG
THE FRONT LATE THIS AFTERNOON...AN IMPRESSIVE VALUE FOR NOVEMBER.
ONLY NEGATIVES WILL BE A LACK OF UPR LVL SUPPORT ONCE THIS
SHORTWAVE PASSES EARLY AFTN...AND LLVL WNDS VEERING SW JUST AHEAD
OF THE FRONT...BUT THIS SHOULD BE MINOR. AM GOING TO BOOST POPS TO
LIKELY ACROSS THE NE THIS AFTN AND HIGH CHC ACROSS THE SRN AND
CNTRL COUNTIES...AND 30-40% OUT FAR WEST. THE LIKELY POPS FOR
EARLY EVENING ACROSS THE COASTAL BEND STILL LOOK GOOD.

WILL HAVE TO LOWER TEMPS JUST A LITTLE BIT ACROSS THE NRN
COUNTIES GIVEN SLIGHTLY FASTER FRONTAL TIMING...BUT NOT MORE THAN
A COUPLE OF DECREES. STILL THINK LOWER 90S ARE ACHIEVABLE ACROSS
THE SOUTH (WHICH WOULD PRODUCE A RECORD HIGH IN CORPUS CHRISTI).

UPDATED PRODUCTS WILL BE OUT SHORTLY ALONG WITH THE NPW FOR THE
WIND ADVISORY.

&&

.MARINE...ONLY CHANGES MADE TO MARINE WAS TO HOIST SCA EARLIER FOR
THE NRN BAYS GIVEN FRONTAL TIMING. NO OTHER CHANGES HAVE BEEN MADE
TO ADVISORIES AND GALE WARNING. SMALL CRAFT ARE URGED TO REMAIN IN
PORT THIS AFTERNOON THROUGH TOMORROW MORNING.

&&

.AVIATION...STRONG COLD FRONT WILL REACH A COT TO VCT LINE AROUND
20Z...THEN A LRD TO RKP LINE BY 21Z...AND TO CRP AND NQI AROUND
22Z. WINDS WILL SHIFT ABRUPTLY TO THE NORTH AND GUST TO BETWEEN 30
AND 40 KTS INLAND...WITH GUSTS TO AROUND 45 KTS ALONG THE COAST
THIS EVENING (INCLUDING CRP). SCT TO NUMEROUS SHOWERS AND
THUNDERSTORMS XPCTD TO DEVELOP ALONG THE FRONT THIS AFTN AND SWEEP
INTO THE GULF THIS EVENING. POST FNTL RAIN WITH EMBEDDED THUNDER
WILL CONTINUE ACROSS THE COATSAL BEND AFTER THE FRONT THIS
EVENING.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 3 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR THE
     FOLLOWING ZONES: BEE...GOLIAD...LA SALLE...LIVE OAK...
     MCMULLEN...AND VICTORIA.

     WIND ADVISORY FROM 6 PM TUESDAY TO MIDNIGHT WEDNESDAY FOR THE
     FOLLOWING ZONES: DUVAL...JIM WELLS...AND WEBB.

     WIND ADVISORY FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
     REFUGIO...AND SAN PATRICIO.

GM...SMALL CRAFT ADVISORY FROM 6 PM TUESDAY TO 6 AM THURSDAY FOR THE
     FOLLOWING ZONES: AND BAYS AND WATERWAYS FROM BAFFIN BAY TO
     PORT ARANSAS.

     SMALL CRAFT ADVISORY FROM 3 PM TUESDAY TO 6 AM THURSDAY FOR THE
     FOLLOWING ZONES: AND BAYS AND WATERWAYS FROM PORT ARANSAS
     TO PORT OCONNOR.

     WIND ADVISORY FROM 6 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: AND BAYS AND WATERWAYS FROM PORT ARANSAS
     TO PORT OCONNOR.

     GALE WARNING FROM 9 PM TUESDAY TO 6 AM WEDNESDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS
     OUT 20 NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO
     60 NM...AND WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 2 PM TUESDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...AND
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO 11 AM WEDNESDAY FOR
     THE FOLLOWING ZONES: COASTAL WATERS BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS BAFFIN BAY TO
     PORT ARANSAS 20 TO 60 NM...AND WATERS PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 6 PM WEDNESDAY TO 6 AM THURSDAY FOR
     THE FOLLOWING ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20
     TO 60 NM...AND WATERS PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL 20 TO 60 NM.

&&

JR/76...SHORT-TERM
TT/89...LONG-TERM
Hazardous weather outlook, Nov 15, 5:34 AM CST, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
534 AM CST TUE NOV 15 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-161145-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
534 AM CST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PUSH THROUGH SOUTH TEXAS AND THE COASTAL
WATERS THIS AFTERNOON AND EVENING. STRONG NORTH WINDS BETWEEN 25
AND 35 MPH BEHIND THE FRONT WILL PRODUCE WIND ADVISORY CONDITIONS
ACROSS MAINLY EASTERN PORTIONS OF SOUTH TEXAS TONIGHT.

ALONG AND JUST BEHIND THE FRONT...SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED. SOME OF THESE STORMS WILL BE
STRONG. SMALL HAIL...GUSTY WINDS UP TO 45 MPH AND LOCALLY HEAVY
RAIN UP TO ONE INCH WILL BE POSSIBLE.

A GALE WARNING WILL REMAIN IN EFFECT TONIGHT FOR THE NEARSHORE
AND OFFSHORE WATERS. A SMALL CRAFT ADVISORY WILL BE IN EFFECT FOR
TONIGHT FOR ALL THE BAYS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE COASTAL
WATERS THROUGH WEDNESDAY OVER THE COASTAL WATERS...LINGERING INTO
WEDNESDAY NIGHT OVER THE OFFSHORE WATERS.  WINDS ARE EXPECTED TO
REMAIN AS HIGH AS 30 KNOTS ON WEDNESDAY OVER THE GULF.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON AND EVENING.

MB/MJ

In the hours before

Special weather statement, Nov 15, 5:47 AM CST, 5 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
547 AM CST TUE NOV 15 2005

TXZ229>234-239>247-152215-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN...
GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD...
VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO...
ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN...
PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA...
PORT OCONNOR...SEADRIFT
547 AM CST TUE NOV 15 2005

...SIGNIFICANT WEATHER CHANCES EXPECTED BEHIND COLD FRONT...

A STRONG COLD FRONT WILL MOVE ACROSS SOUTH TEXAS THIS AFTERNOON
AND EVENING. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS
FRONT AS IT APPROACHES THE MIDDLE TEXAS COAST. WINDS WILL SHIFT TO
THE NORTH AND INCREASE TO 25 TO 30 MPH WITH HIGHER GUSTS THIS
EVENING.

MUCH COLDER TEMPERATURES ARE IN STORE FOR THURSDAY MORNING. LOWER
TO MIDDLE 30S ARE EXPECTED ACROSS THE THE INTERIOR PORTIOSN OF THE
AREA...WITH A LIGHT FREEZE POSSIBLE ACROSS THE BRUSH COUNTRY AND
VICTORIA CROSSROADS. LOW TEMPERATURES ACROSS THE COASTAL BEND WILL
RANGE FROM THE UPPER 30S INLAND...TO NEAR 40 ALONG THE COAST.
TEMPERATURES WILL NOT BE AS COLD BY FRIDAY MORNING.

FOR THE LATEST WEATHER INFORMATION...STAY TUNED TO NOAA WEATHER
RADIO OR YOUR LOCAL MEDIA. ADDITIONAL INFORMATION CAN BE FOUND ON OUR
WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP.

94

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Kleberg

When
November 15, 11:00 AM CST to November 17, 12:00 PM CST
Where
Kleberg forecast zone
Reported by
PARK/FOREST SERVICE
Coordinates
27.427, -97.668 (the zone’s center; the record gives no point)

Lightning sparked four fires on the Padre Island National Seashore around 11 am, Nov 15th. Strong southerly winds and dry fuels resulted in extreme fire behavior during the afternoon hours of the 15th. A strong cold front complicated fire fighting efforts during the evening hours, when winds shifted to the north and gusted to between 50 and 60 mph. Light rain with the cold front helped with controlling the fires on the night of the 15th, however one fire remained uncontained and spread quickly south down the island on the 16th, due to the strong northerly winds behind the cold front. Eventually the fires were controlled by the morning of the 17th. A total of 10,259 acres were burned, however no structures were lost and fire officials were able to protect several oil and gas wells.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481735.